Alert archive / Indiana / Flash Flood Warnings in 2016
Flash Flood Warning 29, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Aug 1, 2016, 1:14 PM EDT for Switzerland County, Indiana; Carroll County, Kentucky. It was in force for 2 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2016, 1:14 PM EDT (17:14 UTC)
- Expired
- Aug 1, 2016, 3:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Switzerland County, IN, Carroll County, KY
The radar
The Louisville radar (KLVX), 104 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 1:20 PM EDT | FLOOD | 3 Se Carrollton, KY | INTERSTATE RAMP TO I-71 IS CLOSED DUE TO FLOODING. |
| Aug 1, 1:20 PM EDT | FLOOD | Carrollton, KY | SHERMAN STREET WAS CLOSED DUE TO FLOODING. |
| Aug 1, 1:20 PM EDT | FLASH FLOOD | 3 Se Carrollton, KY | INTERSTATE RAMP TO I-71 IS CLOSED DUE TO FLOODING. |
| Aug 1, 1:20 PM EDT | FLASH FLOOD | Carrollton, KY | SHERMAN STREET WAS CLOSED DUE TO FLOODING. |
| Aug 1, 2:48 PM EDT | HEAVY RAIN 2.25 | Carrollton, KY | STORM TOTAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
754
WGUS51 KILN 011714
FFWILN
INC155-KYC041-011915-
/O.NEW.KILN.FF.W.0029.160801T1714Z-160801T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
114 PM EDT MON AUG 1 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN SWITZERLAND COUNTY IN SOUTHEASTERN INDIANA...
CENTRAL CARROLL COUNTY IN NORTHERN KENTUCKY...
* UNTIL 315 PM EDT.
* AT 109 PM EDT...LOCAL LAW ENFORCEMENT REPORTED THAT THUNDERSTORMS
THAT HAVE PRODUCED HEAVY RAINFALL HAVE LED TO A MUDSLIDE NEAR
CARROLLTON. THE MUDSLIDE HAS CLOSED STATE ROUTE 56 FROM GREEN
VALLEY ROAD TO SPRING BRANCH ROAD. RUNOFF FROM THIS EXCESSIVE
RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CARROLLTON...VEVAY...BROOKSBURG...GHENT...PRESTONVILLE...
INTERSTATE 71 AT STATE ROUTE 227 AND BRAYTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3874 8526 3873 8524 3870 8522 3869 8520
3877 8520 3878 8508 3864 8500 3864 8524
3872 8533 3874 8533
$$
NOVAK1 follow-up statement
053
WGUS71 KILN 011836
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
236 PM EDT MON AUG 1 2016
INC155-KYC041-011915-
/O.CON.KILN.FF.W.0029.000000T0000Z-160801T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SWITZERLAND IN-CARROLL KY-
236 PM EDT MON AUG 1 2016
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN SWITZERLAND AND CENTRAL
CARROLL COUNTIES REMAINS IN EFFECT UNTIL 315 PM EDT...
AT 235 PM EDT...HEAVY RAINFALL HAD ENDED ACROSS THE WARNING AREA.
ALTHOUGH HEAVY RAINFALL HAS ENDED THE FLASH FLOOD POTENTIAL
CONTINUES ACROSS THE WARNED AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CARROLLTON...VEVAY...BROOKSBURG...GHENT...PRESTONVILLE...
INTERSTATE 71 AT STATE ROUTE 227 AND BRAYTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3874 8526 3873 8524 3870 8522 3869 8520
3877 8520 3878 8508 3864 8500 3864 8524
3872 8533 3874 8533
$$
NOVAKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 9:40 AM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 1, 9:40 AM EDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 940 AM EDT MON AUG 1 2016 .SYNOPSIS... A weak upper level disturbance will result in a slight chance of thunderstorms this afternoon along and south of the Ohio River. Another upper level disturbance will bring a better chance of thunderstorms to the entire region Wednesday into Thursday. Highs will be in the mid to upper 80s through mid week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Updated forecast to account for persistent small cluster of rain/storms progressing steadily across scntl Indiana with no real signs of weakening or slowing down. Regional radar mosaics indicate some semblance of larger scale circulation /MCV/ driving this feature and this should spread across northern KY and along the Ohio River later this morning into the afternoon. Recent runs of HRRR-EXP and operational HRRR...as well as various parameterized guidance also showing potential for diurnally forced shra/tsra developing ~17Z across a good portion of the ILN CWA and continuing thru the afternoon. This is corroborated by rather high SREF pops /01.03Z run/ and fits forcing signals seen by low amplitude shortwave trough dropping through the lower Ohio Valley accompanied by some weak right entrance region forcing in a weak jet streak crossing Ohio this afternoon. Some semblance of a weak bifurcated branch of the low level feeding this forcing signal with modest moisture transport. Increased rain chances most areas today...most notably in northern KY. Temps dropped just a bit with thicker cirrus spreading toward the area. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... Suppose a few showers or thunderstorms could linger into early evening across our far southeast but as we lose the diurnal enhancement, expect dry conditions overnight tonight. We will then remain in a northwest flow pattern aloft through mid week. Tuesday looks to be dry as the models have pretty much backed off on any short wave energy dropping down into our area through the afternoon. However, there is still quite a bit of uncertainty among the models in regard to short wave energy/possible MCS feature dropping down into our area later Tuesday night into Wednesday. Given the uncertainty, will just allow for some slight chance pops to work into the northwest late Tuesday night and then just keep some chance pops for the entire area through the day on Wednesday. Highs both Tuesday and Wednesday will be in the mid to upper 80s. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... Thursday is looking like it will be a pop-up convection day. The region will be warm sectored and CAPES will be a few thousand J/kg. Temperatures will warm to around 90 for highs on Thursday. On Friday a cdfnt will be dropping through the Great Lakes, but the atmosphere will be in a similar state to Thursday. Scattered thunderstorms should pop again on Friday. Highs on Friday should be in the upper 80s. The cdfnt will drop down into the fa Friday night. Thunderstorms should accompany the front. The front will still be located in srn OH/IN Saturday morning. This will mean that pcpn chances will linger across the srn counties. Temperatures will be cooler, with highs in the mid to upper 80s. On Sunday, will lean towards the EC solution which builds a dry high pressure in. The GFS brings return pcpn back too quickly. Went with highs in the lower to mid 80s. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... Surface high pressure is currently just off to the north of the area this morning with light winds and MVFR/VFR cigs. During the afternoon today a shortwave will cross the terminals with most of convection forecasted to be off south of the terminals. Currently there is ongoing convection occurring in southern Illinois and the HRRR has most of this weakening and passing just south of CVG. Have followed this solution and left the mention of precipitation out of the TAFs. Tonight into Tuesday morning surface high pressure will pull east bringing another night of near calm winds. Mostly VFR expected through the issuance. OUTLOOK...Chance of thunderstorms Wednesday and Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...Binau SHORT TERM...JGL LONG TERM...Sites AVIATION...Haines
Hazardous weather outlook, Aug 1, 4:58 AM EDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 458 AM EDT MON AUG 1 2016 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-021000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 458 AM EDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 1, 7:19 AM EDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 719 AM EDT MON AUG 1 2016 OHZ026-034-035-043>046-011300- HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE- INCLUDING THE CITIES OF...KENTON...ADA...CELINA...COLDWATER... WAPAKONETA...ST. MARYS...SIDNEY...BELLEFONTAINE...MARYSVILLE... DELAWARE 719 AM EDT MON AUG 1 2016 ...PATCHY DENSE FOG THIS MORNING... PATCHY DENSE FOG WITH VISIBILITIES RESTRICTED TO A QUARTER OF A MILE OR LESS WILL BE POSSIBLE ACROSS WEST CENTRAL OHIO THROUGH 9 AM. IF TRAVELING THIS MORNING...USE CAUTION AND BE PREPARED FOR RAPID CHANGES IN VISIBILITY OVER A SHORT DISTANCE. BINAU
Local storm report, Aug 1, 1:10 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
110 PM EDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM FLOOD 1 N CARROLLTON 38.69N 85.17W
08/01/2016 SWITZERLAND IN LAW ENFORCEMENT
MUDSLIDE HAS CLOSED STATE ROUTE 56 FROM GREEN VALLEY ROAD
TO SPRING BRANCH ROAD.
&&
JGIBSONThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 12:17 PM EDT | Areal Flood Advisory | ILN | Switzerland | 3 hr |
| Aug 1, 1:51 PM EDT | Areal Flood Advisory | ILN | Dearborn, Ohio | 3 hr |
| Aug 1, 2:26 PM EDT | Areal Flood Advisory | ILN | Dearborn | 3 hr |
| Aug 1, 1:32 PM EDT | Areal Flood Advisory | ILN | Carroll, Gallatin, Owen | 3 hr |
| Aug 1, 3:33 PM EDT | Areal Flood Advisory | ILN | Mason, Robertson | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2016Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.